Ipilimumab-Induced Hepatitis on 18F-FDG PET/CT in a Patient With Malignant Melanoma

Roy A. Raad, Anna C. Pavlick, Rajni Kannan, Kent Friedman

Clinical Nuclear Medicine · 2014 · 29 citations · 7 references

Concepts

Abstract

A 78-year-old man with metastatic malignant melanoma underwent a restaging 18F-FDG PET/CT after initiation of ipilimumab therapy, a Food and Drug Administration-approved human monoclonal antibody targeting CTLA-4. PET/CT demonstrated intense FDG uptake fusing to poorly circumscribed hypodensities throughout the liver. Patient was experiencing high-grade fever, chills, and generalized fatigue at the time of imaging, as well as mildly elevated liver function tests. Patient was subsequently treated with corticosteroids for suspected ipilimumab-induced hepatitis, and the patient rapidly improved clinically. Follow-up PET/CT 2 months later revealed complete resolution of abnormal FDG uptake in the liver, confirming the diagnosis of ipilimumab-induced hepatitis.

References

7